Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Infant with frequent loose stools, green color. Taking zinconia. What could be causing this?

HI DOCTOR, MY 6 MONTH OLD DAUGHTER SUFFERED FROM FREQUENT LOOSE STOOL (15 EPISODE) OCCASIONALLY GREEN IN COLOUR ON FEB 21ST. SHE WAS ADMITTED TO HOSPITAL ON FEB 24TH FOR IV FLUIDS ADMINISTRATION .SHE WAS ALSO TREATED WITH SYP.BACTRIUM 2.5ML OD(GN FOR 5 DAYS), SYP .ZINCONIA,DAROLAC SACHET(GN. FOR 3 DAYS), RASH FREE OINTMENT, INJECTION .EMESET GIVEN IN THE HOSPITAL.BABY IMPROVED WELL AND DISCHARGED ON 26TH. BUT NOW FOR PAST TWO DAYS SHE WAS HAVING LOOSE STOOL IN LITTLE AMT WITH GREEN IN COLOUR TWO HOUR ONCE.SHE FEEDS WELL AND SOMETIMES ACTIVE SOMETIMES TIRED AND GOES FOR SLEEPING..DR ADVICED ME TO GIVE ZINCONIA FOR 10 DAYS ALONE. I AM CONTINUING WTIH THAT.PLEASE ADVICE ON THE PROBS MY CHILD WAS FACING?I AM WORRIED ABT HER HEALTH?
Asked On : Thu, 7 Mar 2013
Answers:  1 Views:  240
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

It is understandable to be concerned.
Bile is the pigment that is responsible for the green colour you are seeing, though in some persons it may be related to their diet and the use of medication.
Normally as stool passes through the intestine the bile changes so the stool eventually looks brown, in the case of frequent passage of stool, there is not enough time for the bile to be altered.
As a result the stool appears green.

As her bowel movements decrease in frequency, the colour should return to normal.

I hope this helps
Answered: Thu, 7 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor